17 . October , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: KGS-PE Liquid

Big Image
Generic Name: Phenylephrine/Potassium Guaiacolsulfonate Liquid (fen-ill-EF-rin/poe-TASS-ee-uhm gwie-ah-kole-SULL-foe-nate)
Brand Name: KGS-PE

KGS-PE Liquid is used for:

Relieving symptoms of congestion, cough, and throat and airway irritation due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

KGS-PE Liquid is a decongestant and expectorant combination. It works by constricting blood vessels and shrinking swollen and congested nasal tissues (mucous membranes) and by thinning and loosening mucus in the airway. This allows you to breathe more easily and makes coughs more productive.

Do NOT use KGS-PE Liquid if:

  • you are allergic to any ingredient in KGS-PE Liquid
  • you have severe high blood pressure, severe heart blood vessel disease, a rapid heartbeat, or severe heart problems
  • you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using KGS-PE Liquid:

Some medical conditions may interact with KGS-PE Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, tumor), heart problems, high blood pressure, diabetes, heart blood vessel problems, stroke, glaucoma, an enlarged prostate or other prostate problems, seizures, or an overactive thyroid
  • if you have chronic cough

Some MEDICINES MAY INTERACT with KGS-PE Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because side effects of KGS-PE Liquid may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine because side effects may be increased by KGS-PE Liquid
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by KGS-PE Liquid

This may not be a complete list of all interactions that may occur. Ask your health care provider if KGS-PE Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use KGS-PE Liquid:

Use KGS-PE Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • KGS-PE Liquid may be taken with or without food.
  • Take KGS-PE Liquid with a full glass of water unless your doctor directs otherwise.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of KGS-PE Liquid, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use KGS-PE Liquid.

Important safety information:

  • KGS-PE Liquid may cause dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to KGS-PE Liquid. Using KGS-PE Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking KGS-PE Liquid without checking with you doctor.
  • Do NOT exceed the recommended dose or use/take KGS-PE Liquid for longer than prescribed without checking with your doctor.
  • KGS-PE Liquid contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • KGS-PE Liquid may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking KGS-PE Liquid.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using KGS-PE Liquid.
  • Use KGS-PE Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using KGS-PE Liquid in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking KGS-PE Liquid, discuss with your doctor the benefits and risks of using KGS-PE Liquid during pregnancy. It is unknown if KGS-PE Liquid is excreted in breast milk. Do not breast-feed while taking KGS-PE Liquid.

Possible side effects of KGS-PE Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of KGS-PE Liquid:

Store KGS-PE Liquid at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep KGS-PE Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about KGS-PE Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • KGS-PE Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about KGS-PE Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Diltia XT Diltia XT
Generic Name: diltiazem hydrochloride Dosage Form: Extended-release capsules Rx Only Diltia XT Description Diltiazem hydrochloride is a calcium ion influx inhibitor (slow channel blocker or calcium antagonist). Chemically, diltiazem hydrochloride is 1,5-Benzothiazepin-4(5H)one, 3-(acetyloxy)-5-[ more...

K-G Elixir K-G Elixir
Some commonly used brand names are: In the U.S.— Cena-K 5 Effer-K 4 Gen-K 5 Glu-K 6 K-8 5 K+ 10 5 Kaochlor 10% 5 Kaochlor S-F 10% 5 Kaon 6 Kaon-Cl 5 Kaon-Cl-10 5 Kaon-Cl 20% Liquid 5 Kato 5 Kay Ciel 5 Kaylixir 6 K+ Care 5 K+ Care ET 2 K-Dur 5 K-Electrolyte 2 K-G Elixir 6 K-Ide 3 K-Lease 5 more...

Keflex Suspension Keflex Suspension
Generic Name: Cephalexin Suspension (SEF-a-LEX-in) Brand Name: KeflexKeflex Suspension is used for:Treating certain bacterial infections. Keflex Suspension is a cephalosporin antibiotic. It works by interfering with the bacteria's cell wall formation. This weakens the cell wall, causing it to ru more...

Klotrix Klotrix
Some commonly used brand names are: In the U.S.— Cena-K 5 Effer-K 4 Gen-K 5 Glu-K 6 K-8 5 K+ 10 5 Kaochlor 10% 5 Kaochlor S-F 10% 5 Kaon 6 Kaon-Cl 5 Kaon-Cl-10 5 Kaon-Cl 20% Liquid 5 Kato 5 Kay Ciel 5 Kaylixir 6 K+ Care 5 K+ Care ET 2 K-Dur 5 K-Electrolyte 2 K-G Elixir 6 K-Ide 3 K-Lease 5 more...

Mycelex Troches Mycelex Troches
Generic Name: Clotrimazole Troches (kloe-TRIM-uh-zole) Brand Name: MycelexMycelex Troches is used for:Treating or preventing fungal infections of the mouth and throat. Mycelex Troches is an antifungal agent. It kills sensitive fungi by binding to the fungal cell membrane and weakening it. This a more...

Novafed A Novafed A
Some commonly used brand names are: In the U.S.— Allerest Maximum Strength 7 Allerphed 14 Atrohist Pediatric 7 Atrohist Pediatric Suspension Dye Free 8 Benadryl Allergy Decongestant Liquid Medication 10 Brofed Liquid 3 Bromadrine TR 3 Bromfed 3 Bromfed-PD 3 Bromfenex 3 Bromfenex PD 3 Chlo more...

Nytol Maximum Strength Nytol Maximum Strength
Generic Name: doxylamine (dox IL a meen) Brand Names: Nytol Maximum Strength, Unisom What is Nytol Maximum Strength (doxylamine)? Doxylamine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, an more...

Oxy Clean Medicated Pads Maximum Strength Topical Oxy Clean Medicated Pads Maximum Strength Topical
Some commonly used brand names are: In the U.S.— Antinea Buf-Puf Acne Cleansing Bar with Vitamin E Calicylic Creme Clearasil Clearstick Maximum Strength Topical Solution Clearasil Clearstick Regular Strength Topical Solution Clearasil Double Textured Pads Maximum Strength Clearasil Double more...